It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board


Heart Disorders Board Index


Interesting, and I'm sorry to hear about your pain.

The side effects I've noticed from Plavix personally are bruising and minor bleeding (knock on wood....things like if I cut myself shaving, it's harder to stop. I know that there can be much more serious bleeding...).

Regarding getting docs to agree on duration, I am no doctor, but I do know that the optimal duration of dual antiplatelet therapy is something that's being actively studied. Studies seem to continually show reduced event rates (heart attacks, strokes, deaths) for people continuing Plavix and aspirin for the prescribed duration vs. those discontinuing prematurely. I just saw a reference to one last week talking about patients discontinuing, for instance, due to a dentist telling them to and not knowing any better. In this one the incidence of cardiac death was like 4 times better (5% for those prematurely discontinuing vs. 1.2% for those taking Plavix and aspirin....I can dig up the reference if you'd like).

But I know from the docs I've spoken with and from what I've read that for some folks they still don't know how long they should take it. I think a year is pretty standard at this point, but for some high risk situations (and some other situations), some really prominent docs are saying 18 months or 2 years or even indefinite.

I assume not all LAD blockages are created equal, but I do know that's a serious place to have an issue. So I'd definitely discuss with docs carefully before discontinuing or changing dose.





All times are GMT -7. The time now is 04:37 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!